Alert archive / Puerto Rico / Flash Flood Warnings in 2006
Flash Flood Warning 79, NWS JSJ
NWS JSJ issued this flash flood warning at Oct 18, 2006, 7:20 PM CDT. It was in force for 19 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 18, 2006, 7:20 PM CDT (00:20 UTC)
- Expired
- Oct 19, 2006, 2:15 PM CDT
- In force
- 19 hr
- Issued by
- NWS JSJ
- Area
- Whole counties
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGCA52 TJSJ 190024
FFWSJU
PRC035-057-095-109-190315-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
820 PM AST WED OCT 18 2006
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A
* FLASH FLOOD WARNING...
FOR THE FOLLOWING MUNICIPALITIES
IN PUERTO RICO
CAYEY
PATILLAS
MAUNABO
GUAYAMA
* UNTIL 1115 PM AST
* AT 812 PM AST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN IN A LINE OF SHOWERS AND THUNDERSTORMS MOVING ACROSS
THE WARNED AREA. WITH SEVERAL INCHES OF RAIN FALLING OVER THIS AREA
EARLIER IN THE DAY...THE FLOODING OF LOCAL RIVERS AND STREAMS CAN BE
EXPECTED OVER THE NEXT SEVERAL HOURS.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
LAT...LON 1804 6605 1804 6616 1809 6616 1812 6607
1804 6599 1801 6593 1801 6588 1801 6602
$$
SRWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Oct 18, 4:29 PM CDT, 2 hours 51 minutes earlier.
Area forecast discussion, Oct 18, 4:29 PM CDT, 2 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JUAN PR 529 PM AST WED OCT 18 2006 .DISCUSSION...AN ELONGATED AREA OF SURFACE LOW PRESSURE EXTENDING FROM THE NORTHWEST COAST OF PUERTO RICO NORTHWEST ACROSS THE ATLANTIC COASTAL WATERS LATE THIS AFTERNOON...WITH AN ASSOCIATED SURFACE TROUGH EXTENDING SOUTHWEST FROM THE LOW INTO THE OFF SHORE CARIBBEAN WATERS...WILL DRIFT NORTHWEST THROUGH THURSDAY. THE LOW WILL THEN LINGER JUST NORTHWEST OF THE LOCAL AREA THROUGH FRIDAY AND POSSIBLY SATURDAY. AT THE SAME TIME...DIGGING MID TO UPPER LEVEL TROUGH WILL BECOME LOCATED JUST WEST THROUGH NORTH OF THE LOCAL AREA LATER TONIGHT AND THURSDAY AND THEN CONTINUE THROUGH FRIDAY AND PROBABLY SATURDAY TOO (ALBEIT A BIT FURTHER WEST ON SATURDAY). THESE FEATURES IN COMBINATION WITH A CONTINUED MOIST AND UNSTABLE AIR MASS AND LOCAL EFFECTS SHOULD CONTINUE TO RESULT IN AN UNSETTLED WEATHER PATTERN ACROSS THE LOCAL AREA...WITH A GOOD DEAL OF CLOUDINESS...SHOWERS AND THUNDERSTORMS ACROSS THE LOCAL ISLANDS. && .MARINE...EXPECT WINDS OF 18 KNOTS OR LESS AND SEAS OF 5 FEET OR LESS ACROSS THE REGIONAL WATERS THROUGH AT LEAST FRIDAY. MARINERS SHOULD EXPECT PERIODS OF QUICK CHANGING WEATHER CONDITIONS...AND BE ON THE LOOKOUT FOR RAPIDLY DEVELOPING THUNDERSTORMS. && .PRELIMINARY POINT TEMPS/POPS... SJU 77 89 77 89 / 60 60 20 50 STT 79 87 79 87 / 70 70 50 50 && .SJU WATCHES/WARNINGS/ADVISORIES... PR...NONE. VI...NONE. &&
Hazardous weather outlook, Oct 18, 5:30 AM CDT, 13 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JUAN PR 630 AM AST WED OCT 18 2006 PRZ001>013-AMZ710>750-191000- 630 AM AST WED OCT 18 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO. .TODAY AND TONIGHT...A LOW PRESSURE SYSTEM PERSISTS ACROSS THE LOCAL AREA THIS MORNING. THIS FEATURE...AND THE ASSOCIATED MOISTURE...WILL LINGER ACROSS THE LOCAL AREA TODAY. ACTIVE WEATHER CAN ONCE AGAIN BE EXPECTED ACROSS PARTS OF THE LOCAL FORECAST AREA. LOCALLY HEAVY RAINFALL WILL RESULT IN AREAS OF URBAN AND SMALL STREAM FLOODING...WITH THE CHANCE FOR ISOLATED AREAS OF FLASH FLOODING. .DAYS TWO THROUGH SEVEN...THE LOW WILL LINGER ACROSS THE LOCAL AREA THROUGH THURSDAY AND KEEP ACTIVE WEATHER ACROSS THE LOCAL ISLANDS. ONCE THE LOW MOVES FROM THE AREA...TYPICAL OCTOBER WEATHER IS EXPECTED WITH GOOD CHANCES FOR AFTERNOON SHOWERS AND THUNDERSTORMS EACH DAY...AND ALWAYS WITH THE POTENTIAL FOR ISOLATED AREAS OF HEAVY RAINFALL. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY. VIZ001-002-AMZ710>730-191000- 630 AM AST WED OCT 18 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS. .TODAY AND TONIGHT...A LOW PRESSURE SYSTEM PERSISTS ACROSS THE LOCAL AREA THIS MORNING. THIS FEATURE...AND THE ASSOCIATED MOISTURE...WILL LINGER ACROSS THE LOCAL AREA TODAY. ACTIVE WEATHER CAN ONCE AGAIN BE EXPECTED ACROSS PARTS OF THE LOCAL FORECAST AREA. LOCALLY HEAVY RAINFALL WILL RESULT IN AREAS OF URBAN AND GUT FLOODING...WITH THE CHANCE FOR ISOLATED AREAS OF FLASH FLOODING. .DAYS TWO THROUGH SEVEN...THE LOW WILL LINGER ACROSS THE LOCAL AREA THROUGH THURSDAY AND KEEP ACTIVE WEATHER ACROSS THE LOCAL ISLANDS. ONCE THE LOW MOVES FROM THE AREA...TYPICAL OCTOBER WEATHER IS EXPECTED WITH GOOD CHANCES FOR AFTERNOON SHOWERS AND THUNDERSTORMS EACH DAY...AND ALWAYS WITH THE POTENTIAL FOR ISOLATED AREAS OF HEAVY RAINFALL. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS REQUIRED TODAY. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEB SITE FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS AT (ALL LOWERCASE LETTERS): HTTP://WWW.SRH.NOAA.GOV/SJU. FROM YOUR PDA/PHONE: HTTP://MOBILE.SRH.NOAA.GOV OR WWW.SRH.NOAA.GOV/WML
In the hours before
Local storm report, Oct 18, 7:14 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN JUAN PR
814 PM AST WED OCT 18 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM FLASH FLOOD 2 NNW YABUCOA 18.08N 65.89W
10/18/2006 YABUCOA PR EMERGENCY MNGR
FLOODING IN LIMONES AND OVER HIGHWAY 2 DUE TO RISE OF RIO
GUAYANES
&&
WSNELLThe office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 18, 8:56 PM CDT | Flash Flood Warning | JSJ | 19 hr | |
| Oct 18, 11:58 PM CDT | Flash Flood Warning | JSJ | 20 hr | |
| Oct 19, 10:34 AM CDT | Flash Flood Watch | JSJ | 9 hr | |
| Oct 19, 2:40 PM CDT | Flash Flood Warning | JSJ | 18 hr | |
| Oct 19, 3:40 PM CDT | Flash Flood Warning | JSJ | 19 hr | |
| Oct 19, 6:17 PM CDT | Flash Flood Warning | JSJ | 19 hr | |
| Oct 19, 6:47 PM CDT | Flash Flood Warning | JSJ | 18 hr |
Nearby
Flash Flood Warnings in Puerto Rico, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.